Hello there and welcome! Did you feel that you were abusing your pain medication? I could not tell from your post.
At 5 days, you have gone through much of the physical withdrawal. Now you will be locked in a battle with your addict mind. Even if you were only dependent because of using pain meds over a period of time, your mind will persistently nag at you to use "just one."
The bright part to this is: every day that you are one more day clean, it gets easier. Please keep your eye on the prize, living your life without being chained to pills.
While I have not ever been on fentanyl patches....I have been addicted to other narcotic pain meds. If you are 5 days clean (YEAH YOU!!) and were only on the patches for 2-1/2 months....I would think you will begin to feel better as each day passes. Your dose of Oxycodone was reasonably low and you were only on those for 5-1/2 months, so you should recover quicker than I did. Our age and length of time on the narcotic(s) plays into it as well.
You will gain your weight back....maybe more than you want...LOL I was skinny as a rail when I finally got off the pain meds...and believe me...the weight has come back on.
The tummy issues, the lack of sleep, the chills...being light headed and dizzy...those are ALL part of w/drawing from a narcotic pain med.
Your body is ridding itself of the toxins and trying to re-set itself....you are doing good.....drink LOTS of liquids...and eat protein...it's a brain builder.
If you can, get some fresh air and sunshine...maybe a short walk when you feel you are up to it. The more you move around, the quicker the process.
You're doing GOOD...congrats on jumping and on 5 DAYS CLEAN! And also for finishing your radiation...whoopee!!......wishing you the best~
Fentanyl is one of the synthetic, longer detox. It takes a couple weeks to clean it out if you and then, depending on too many factors to guess, some weeks of brain chemistry healing. I suggest amino acid shake, multivitamin, cal/mag/zinc, EmergenC electrolyte powder, and Epsom salt baths as hot as you can stand it. Drink as much water as you can and try to keep moving. Take multiple short walks, swim, leg lifts, whatever you can to pump your blood a little. The more times you blood passes through the liver, the aster the detox is. The chemo worked your system, so you need all the nutrition you can get to recover. Try to keep your mind busy on anything besides how you feel. Funny movies, talk with a friend, go to a park, just try to do something through the day. You are lucky you weren't on them for years, that will work to your advantage. Hang in there, it will get better, time will speed up, and all this will be behind you.
Wow, thanks for all the responses. Today was not bad. I ate 2 eggs this morning, jello, 1 egg and mashed potatoes for dinner, yogurt.. I hhve been drinking fluids all day. It justseems the nights are worse. I tried benedryl, advl pm, no good. I just roll around, get up, back and forth. This has been every night this week. The chills are also terrible. I just want this to end. Yes, I was on the patch for 2 months. I also did abuse the liquid oxycoden. I was to use it every 4 to 6 hours as needed. I ended up using it every 2 to 2 1/2 hours. I would get up at night and take it no matter if I was in pain or not. Thanks again everyone, this is helping me.
Im in full blown withdrawal my self and just wanted to say hang in there! It definetly s u c k s but worth it!
Try melatonin for sleep. It's the only thing thats getting me to sleep.
Melatonin, thanks, I will give it a try tomorrow. Is that otc sleep aide? Yes, I can actually hear my kids. Today, they said they can understand me better. I must have been in a major fog when I was on the drugs... today was not bad, hope everyday now just gets better. Thanks again guys
I'm not sure if you've been given this advice or not, but for the restlessness take a 3 in 1 supplement with Calcium, Magnesium, and Zinc. You can find it it any vitamin aisle. Also, an Epsom Salt bath will really help as well. That, and some walks in the fresh air. Melatonin is a natural sleep aid and does help with sleep. Try to make your bedroom as dark and cool as possible. Hang in there. You are doing great! All the best!
Sonrissa, thank you. Laying here wide awake. I did take a benedryl 10 minutes ago. Gonna try it one more night... The nights are terrible so far.
Hello, well no sleep tonight once again. Im going to get some Melatonin today, I have to do something before I go nuts.. I need sleep..
Hi, very week today. I ate egg, drank a nutrient drink from cvs. When does this end?
You are so strong.... stronger than I. You have come this far, keep it up. How are your legs?
I ask because that was one of the worst parts of the addiction for me. I am a "recovering" Heroin addict and that was one of the worst things for me... what keeps you up... is it the pain or are you just not tired. Also get sleepy time tea with the melatonin or Ibuprofen PM if you are allowed to take it. I hope you feel better soon!
Thanks. Oh yea, my legs are weak too. Its hard to walk. Im not in much pain, thats why I quit the meds. Im up because I thought insomnia was a withdrawal symptom?
I never had much luck with Benadryl. Valerian and melatonin helped me alot though. It took me a few weeks to start getting 1-2 hours sleep. This improved slowly over time. I actually started sleeping about the time I had given up on it.
Thamk you. I just ate chocolate mcdonalds shake. Took 1 aleve, had some neck pain. Lets see how this goes.
You've done great! Yes, insomnia is a withdrawal symptom. This too shall pass. I used to get up and play freecell or spider solitaire because I couldn't sleep. I can't remember how long it took me to be able to sleep, but I think it was almost a week. I didn't use the drugs you took....me, hydrocodon, but I was very lethargic for about a month after quitting, but once I got past that, I felt fine. Just be kind to yourself. I would lay down for a little bit, get up and work a little....then lay down again for 20 minutes....get up and work for 10. I had to make myself do anything but once I got busy doing something, I started to get better.
Hey congrats on your clean time-
Fentanyl is a pretty awful detox. I was on 100 mcg/48 hrs for a good year and had to taper until I could switch to oral meds and then I got fed up and just went cold turkey.
You are doing really good.
Stay away from sugar and processed food. The more real food and lean protein and greens you can get in to you. You will recover much quicker. Your immune system is going to need all the help it can get after the chemo and radiation. You need to eat as many super foods as you can.
Salmon (I don't know where you live but I'm on the West Coast of Canada and salmon is plentiful and delicious right now)
Supplements that will help you
Vitamin B12 (Injections are best and you can do them at home)
Vitamin C ascorbate with L-lysine.
Omega 3 Fatty Oils.
I use melatonin and tryptophan to sleep. The tryptophan is in prescribed doses and is a natural seratonin booster and mood stabilizer so REALLY good when your brain is so depleted right now.
You were not on the drugs very long so my guess is your symptoms may linger because of EVERYTHING you've been through, which is a lot.
The most important thing is to be kind and gentle with yourself.
Treat yourself with compassion because you have suffered a great deal and need time to heal.
Thank you everyone. This is hard. I just took a bath, dang, I could barely move. The nutrient drink I have has all those vitamins in it. Should I also go for calories now? I look like crap. My ribs are showing. I hope to god this weight comes back. Thank u
The weight will come back. I was about 90 lbs when I got off opiates. I normally weigh 110- I am small but that was a lot off my tiny frame. It comes back with time, good nutrition and exercise.
You'll get there.
Beware of the drinks with all in one vitamins. They also have fillers and chemicals.
ESPECIALLY because of the cancer you need to get as much REAL food in you as possible okay?
You may want to think about investing in a juicer because this is the best way to get nutrition.
Especially when eating is a challenge.
I like apples, carrots, celery, ginger, and beets. This is a great combo to get nutrition and the celery is a natural CNS calmer.
You're doing great.
Fentanyl is a horrific detox, especially CT. I tried CT, along with a lot of other meds. Due to other health issues, I wound up in the hospital. I then tapered, much too fast, and it took months to feel somewhat normal.
Ask your doctor for Clonidine. It's an old blood pressure med that helps ease withdrawal symptoms. I had good lu k with Alteril for sleep. It's an OTC, all natural, non-habit forming sleep aid.
I had terrible nausea and vomiting. If you're eating, that's great. Eat whatever is palatable to you. If you can keep it healthy, you'll feel better. I also had trouble with my legs. They felt so heavy. A magnesium supplement may help.
Some symptoms may continue for awhile. Fentanyl gets into fat and can take quite some time to totally.clear your body. Make sure you keep hydratesd.
Thank you lulu. I try to drink the boost drinks and the cvs brande. My vision is all blurry now, is that normal? I do have a nutrabullette. I make banana, milk, vanilla ice cream, and boost drinks. I will have to try your recipe there. I have been eating scrambled eggs, mashed potatoes, etc.. its hard to because the radiation was done to my neck and mouth area. Just learning to swallow again.